Alert archive / Mississippi / Special Weather Statements in 2017
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Feb 7, 2017, 7:21 AM CST for Neshoba County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2017, 7:21 AM CST (13:21 UTC)
- Expired
- Feb 7, 2017, 7:45 AM CST
- In force
- 24 min
- Issued by
- NWS Jackson, MS
County Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 75 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
435
WWUS84 KJAN 071321
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
721 AM CST TUE FEB 7 2017
MSZ044-045-050-051-071345-
Leake MS-Newton MS-Neshoba MS-Scott MS-
721 AM CST TUE FEB 7 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NESHOBA...
NORTHWESTERN NEWTON...SOUTHEASTERN LEAKE AND NORTHEASTERN SCOTT
COUNTIES UNTIL 745 AM CST...
At 720 AM CST, Meteorologists were tracking a strong thunderstorm
near Tuscola, or 7 miles northeast of Harperville, moving northeast
at 55 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Prospect around 725 AM CST.
Dowdville and Madden around 730 AM CST.
Neshoba and Dixon around 735 AM CST.
Philadelphia and Pearl River around 740 AM CST.
Bethsaida around 745 AM CST.
Other locations impacted by this storm include Standing Pine, Tucker,
Walnut Grove and Sebastopol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3254 8925 3252 8932 3246 8946 3261 8957
3292 8920 3267 8897
TIME...MOT...LOC 1320Z 237DEG 48KT 3259 8942
$$
DCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Feb 7, 5:49 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 7, 5:49 AM CST, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Jackson MS 549 AM CST Tue Feb 7 2017 ...SEVERE WEATHER EXPECTED TODAY... .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: MVFR ceilings are occurring this morning with a couple of sites still at VFR. Showers and a few thunderstorms are beginning to develop this morning across the area. These will only increase in coverage and intensity through the day. The strongest storms look to occur from generally I-55 and east, which would impact KGWO/KGTR/KJAN/KHKS/KMEI/KHBG through about 23z. Some of these storms will be severe with gusty winds and hail being the main concern. MVFR ceilings at best will occur during the day. Some VFR ceilings may return late this afternoon before more low clouds and potential for fog(including dense fog) occurs late tonight. /28/ && .DISCUSSION... Today and tonight... Main concern for the short term remains the increasing chance for severe storms starting this morning and continuing through this afternoon. As was referenced in an earlier discussion, models are becoming more robust with the potential for severe weather today across the ArkLaMiss region. The overall set-up remains the same for today in that a surface low will deepen as it tracks across the mid- Mississippi River Valley into Illinois and toward the Great Lakes region with a shortwave trough on its heels. The ArkLaMiss region, thanks to the passage of a warm front yesterday morning, remains in a rather warm and moist airmass. Temperatures this morning are about 5 to 10 degrees warmer than 24 hours ago and dewpoints are 5-10 degrees moister as well. Dewpoints are running in the upper 50s to lower 60s at most spots across the region. Gusty southerly winds will help enhance this warm, moist environment through the day. Once again, temperatures today should reach well into the 70s areawide. The current thinking for today's storms hasn't changed too much with this forecast package but only been reinforced with the new model data and hi-res guidance. Storms already developed overnight across portions of central Arkansas and northern Mississippi and warm advection showers are developing across various sections of my CWA. Storms will affect the western part of the forecast area by daybreak, and some of these could be strong to severe. Given the area of development, it is entirely possible that some portions of the Delta region could miss out on some storms as hi-res guidance indicates development of main cluster of storms may actually be across the southwest part of the CWA and track northeast. The potential for severe storms will ramp up through the morning and peak during the afternoon as storms will continue to develop across central portions of the CWA and progress eastward. The atmosphere should be very conducive for severe weather given MUCAPE around 1800- 2600J/kg, surface temperatures in the 70s and dewpoints into the lower 60s. Hi-res guidance is in good agreement and confirms that a mixture of supercells and multi-cell clusters should occur across central to eastern Mississippi from roughly late morning into mid to late afternoon. All types of severe weather will be possible with these storms but the main concern will be from damaging winds and hail. There is growing concern that some of this hail could be on the big side as mid level lapse rates are around 7.5 to near 8 degrees Celsius and vertical totals are around 30-31C. Will continue to mention golfball size hail in the HWO and graphics, but it may not be out of the question for some storms, especially any supercells that develop, to produce even larger hail than that given such steep lapse rates. While hail and wind are the primary concern, tornadoes cannot be ruled out given enough shear and helicities around 200-300 m2/s2. The 0-3km shear vectors are not overly strong but as storms progress east, both the speed and orientation gets better for some tornado potential should any kind of line cluster develop as per the latest run of the HRRR suggests. It is across the eastern half of the CWA where the tornado will likely be better as storms evolve and mature in an unstable environment. There is some growing concern that the southeast part of the CWA has the best potential for tornadoes as different guidance suggests a couple of waves of storms, including some that look supercellular during the afternoon as shear, instability and updraft helicities peak. Current timing looks to be generally on track as storms develop in the west this morning, track across the I-55 corridor by mid/late morning into early afternoon and then affect eastern portions of the CWA starting late morning into the afternoon. As alluded to earlier,portions of the forecast area, in particular the eastern and/or southeastern part, may actually see a couple of different waves of storms, hence the reasoning for the larger time window. Storms look to clear out by late afternoon/early evening as the upper level trough swings over the region. Clearing skies should even occur from west to east by late day. There might be some lingering very light rain in the eastern part of the state into the early evening but the remainder of tonight should be dry. The actual cold front won't make it into the region until later in the week, which means that cooler weather won't move in right away. Overnight lows tonight will only be in the lower 60s with some mid to upper 50s possible in the Highway 82 corridor. Dewpoints will still remain in the 50s and 60s so "muggy" conditions will continue, likely leading to some fog potential for tonight. Dense fog is likely going to be a concern, especially in locations that saw a good bit of rain today. /28/ Wednesday through Monday On Wednesday into Wednesday night there will be low end chances of rain over the east half for the period. The showers will exit the region by early Thursday. The cold front will finally move through the region on late Wednesday night into Thursday. Pwats will be less than 0.50 inch for any rain to develop ahead of the front for Thursday. In the wake of the front we will have a brief cool down before southerly return flow brings the forecast area back into a warming trend as we move into the weekend. Daily highs will push back into the mild 70s over the weekend. Upper ridging will build back over the region over the weekend in response to a closed upper low over the southwest Conus. This will bring back more chances of rain for the weekend as pwats to back to around one inch. Rain chances will continue into Monday as another cold front passes through the forecast area. Drier conditions will come back for Monday night. Looking ahead the models and their ensembles show the closed low over the southwest Conus will phase in with northern stream upper trough pushing into the Lower Mississippi Valley at the middle of next week as our next storm system./17/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 77 62 77 47 / 93 11 13 15 Meridian 75 61 75 48 / 97 21 21 20 Vicksburg 78 60 77 47 / 81 11 10 9 Hattiesburg 76 63 77 55 / 97 14 18 18 Natchez 78 62 77 51 / 79 10 10 8 Greenville 75 55 73 41 / 79 11 13 8 Greenwood 75 56 73 41 / 90 13 19 13 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 28
Hazardous weather outlook, Feb 7, 6:13 AM CST, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 613 AM CST Tue Feb 7 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-040-041-047-060- 081215- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Washington-Issaquena-Sharkey-Warren-Adams- 613 AM CST Tue Feb 7 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight TORNADOES THREAT...Limited TIMING...Today SEVERE THUNDERSTORMS THREAT...Limited TIMING...Today Severe thunderstorms will be possible this morning into early afternoon. Damaging winds up to 60mph and quarter sized hail will be possible will be the primary concern but a tornado will also be possible. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ019-025>033-035>039-042>046-048>059-061>066-072>074-081215- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Humphreys-Holmes-Attala-Winston-Noxubee-Yazoo- Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton- Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 613 AM CST Tue Feb 7 2017 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight TORNADOES THREAT...Limited TIMING...Today SEVERE THUNDERSTORMS THREAT...Elevated TIMING...Today Severe thunderstorms are expected today, especially this morning and afternoon. Hail up to golfball size, or potentially larger, along with damaging winds will be the primary threat. Tornadoes also will be possible. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. 28 && ...HAZARD LEGEND... *TORNADOES* Extreme...Confident in strong tornadoes with ratings EF2 or greater. Significant...Strong tornadoes possible with ratings EF2 or greater. Elevated...Confident in tornadoes. Limited...Tornadoes possible. *SEVERE THUNDERSTORMS* Extreme...Confident in severe thunderstorms with wind gusts of 75 mph or greater and/or 2 inch diameter or larger hail. Significant...Severe thunderstorms possible with wind gusts of 75 mph or greater and/or 2 inch diameter or larger hail. Elevated...Confident in severe thunderstorms with winds gusts of 60 mph or greater and/or 1 inch diameter or larger hail. Limited...Severe thunderstorms possible with wind gusts of 60 mph or greater and/or 1 inch diameter or larger hail. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Feb 7, 5:52 AM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
552 AM CST TUE FEB 7 2017
MSZ054-071215-
Copiah MS-
552 AM CST TUE FEB 7 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN COPIAH COUNTY UNTIL
615 AM CST...
At 551 AM CST, Meteorologists were tracking a strong thunderstorm
near Barlow, or 15 miles west of Hazlehurst, moving northeast at 40
mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Dentville around 600 AM CST.
Crystal Springs and Gallman around 615 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3187 9070 3185 9071 3185 9072 3196 9071
3205 9053 3205 9032 3195 9026 3177 9068
TIME...MOT...LOC 1151Z 235DEG 34KT 3190 9064
17Special weather statement, Feb 7, 6:52 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
652 AM CST TUE FEB 7 2017
MSZ055-063-064-071330-
Simpson MS-Lawrence MS-Jefferson Davis MS-
652 AM CST TUE FEB 7 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAWRENCE...EASTERN
SIMPSON AND NORTHWESTERN JEFFERSON DAVIS COUNTIES UNTIL 730 AM CST...
At 652 AM CST, Meteorologists were tracking a strong thunderstorm
over Shivers, or 8 miles south of Pinola, moving northeast at 45 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Magee and Sanatorium around 715 AM CST.
Martinville around 720 AM CST.
Other locations impacted by this storm include New Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3177 9007 3181 9006 3204 8975 3189 8968
3180 8966 3178 8969 3177 8975 3175 8976
3167 9002
TIME...MOT...LOC 1252Z 235DEG 41KT 3176 8999
17Special weather statement, Feb 7, 7:21 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
721 AM CST TUE FEB 7 2017
MSZ044-045-050-051-071345-
Leake MS-Newton MS-Neshoba MS-Scott MS-
721 AM CST TUE FEB 7 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NESHOBA...
NORTHWESTERN NEWTON...SOUTHEASTERN LEAKE AND NORTHEASTERN SCOTT
COUNTIES UNTIL 745 AM CST...
At 720 AM CST, Meteorologists were tracking a strong thunderstorm
near Tuscola, or 7 miles northeast of Harperville, moving northeast
at 55 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Prospect around 725 AM CST.
Dowdville and Madden around 730 AM CST.
Neshoba and Dixon around 735 AM CST.
Philadelphia and Pearl River around 740 AM CST.
Bethsaida around 745 AM CST.
Other locations impacted by this storm include Standing Pine, Tucker,
Walnut Grove and Sebastopol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3254 8925 3252 8932 3246 8946 3261 8957
3292 8920 3267 8897
TIME...MOT...LOC 1320Z 237DEG 48KT 3259 8942
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 5:52 AM CST | Special Weather Statement | JAN | Copiah | 23 min |
| Feb 7, 6:52 AM CST | Special Weather Statement | JAN | Simpson | 38 min |
| Feb 7, 7:58 AM CST | Special Weather Statement | JAN | Covington | 32 min |
| Feb 7, 8:15 AM CST | Special Weather Statement | JAN | Marion | 30 min |
| Feb 7, 8:22 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 29 min |
| Feb 7, 8:59 AM CST | Special Weather Statement | JAN | Marion | 31 min |
| Feb 7, 9:21 AM CST | Special Weather Statement | JAN | Jones | 24 min |
| Feb 7, 9:22 AM CST | River Flood Warning | JAN | Attala, Holmes | 5 days |
| Feb 7, 10:24 AM CST | Special Weather Statement | JAN | Marion | 51 min |
| Feb 7, 10:36 AM CST | Tornado Warning | JAN | Lamar, Marion | 54 min |
| Feb 7, 11:15 AM CST | Tornado Warning | JAN | Forrest, Lamar | 23 min |
| Feb 7, 11:24 AM CST | Special Weather Statement | JAN | Hinds | 36 min |
| Feb 7, 11:41 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 64 min |
| Feb 7, 11:59 AM CST | Special Weather Statement | JAN | Leake | 31 min |
| Feb 7, 12:08 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 52 min |
| Feb 7, 12:14 PM CST | Special Weather Statement | JAN | Hinds | 31 min |
| Feb 7, 12:18 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 41 min |
| Feb 7, 12:39 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott | 66 min |
| Feb 7, 12:41 PM CST | Special Weather Statement | JAN | Choctaw | 19 min |
| Feb 7, 1:03 PM CST | Special Weather Statement | JAN | Leake | 27 min |
| Feb 7, 1:19 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 41 min |
| Feb 7, 1:43 PM CST | Severe Thunderstorm Warning | JAN | Newton, Scott | 19 min |
| Feb 7, 1:43 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 19 min |
| Feb 7, 1:51 PM CST | Special Weather Statement | JAN | Kemper | 39 min |
| Feb 7, 1:53 PM CST | Special Weather Statement | JAN | Clarke | 22 min |
| Feb 7, 2:22 PM CST | Special Weather Statement | JAN | Montgomery | 38 min |
| Feb 7, 2:31 PM CST | Severe Thunderstorm Warning | JAN | Leake, Madison, Scott | 44 min |
| Feb 7, 2:35 PM CST | Special Weather Statement | JAN | Neshoba | 25 min |
| Feb 7, 3:00 PM CST | Special Weather Statement | JAN | Attala | 30 min |
| Feb 7, 3:07 PM CST | Special Weather Statement | JAN | Neshoba | 38 min |
| Feb 7, 3:19 PM CST | Special Weather Statement | JAN | Winston | 41 min |
| Feb 7, 3:25 PM CST | Severe Thunderstorm Warning | JAN | Attala, Leake | 50 min |
| Feb 7, 3:30 PM CST | Severe Thunderstorm Warning | JAN | Scott | 45 min |
| Feb 7, 3:54 PM CST | Tornado Warning | JAN | Scott | 54 min |
| Feb 7, 4:09 PM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 66 min |
| Feb 7, 4:27 PM CST | Tornado Warning | JAN | Jasper, Newton | 63 min |
| Feb 7, 4:57 PM CST | Special Weather Statement | JAN | Montgomery | 63 min |
| Feb 7, 5:00 PM CST | Special Weather Statement | JAN | Lauderdale | 30 min |
| Feb 7, 5:18 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 57 min |
| Feb 7, 5:23 PM CST | Tornado Warning | JAN | Clarke, Jasper | 67 min |
| Feb 7, 5:25 PM CST | Special Weather Statement | JAN | Scott | 50 min |
Nearby
Special Weather Statements in Mississippi, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.